Texas, 2020

Drought in Texas, November 1 to 30, 2020

November 1 to 30, 2020 · NWS LUB · 15 events in 15 counties and zones

Drought conditions remained relatively steady through the month. Both Briscoe and Motley Counties showed slight improvement while Crosby County worsened.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Drought conditions remained relatively steady through the month. Both Briscoe and Motley Counties showed slight improvement while Crosby County worsened. Exceptional drought (D4) to extreme drought (D3) conditions remained over much of the South Plains and extended into portions of the Rolling Plains and Childress County. Most of the Rolling Plains remained in abnormally dry (D0) to moderate drought (D1).

Only one notable precipitation event occurred during the month of November. A significant amount of rainfall was observed in Stonewall County where Aspermont received 1.50 inches of rainfall. However, areas on the Caprock received significantly less rainfall with values on the order of up to one quarter inch. Soil moisture outside of areas with irrigation remains very low, especially on the Caprock where the soil moisture ranks in the lowest first percentile. Cattle continued to require supplemental feed amid poor pasture conditions on the South Plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Oct 31, 11:23 PM CST, 37 minutes earlier.

Area forecast discussion, Oct 31, 11:23 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1223 AM CDT Sun Nov 1 2020

.AVIATION...
VFR will prevail for the next 24 hours. Please be aware of LLWS
across the region, with 40kt winds just off the deck.

&&

.PREV DISCUSSION... /issued 250 PM CDT Sat Oct 31 2020/

SHORT TERM...
Zonal flow aloft will continue through the short term. A cold front
is still on track for early this evening. Moderate pressure rises
will bring some breezy winds overnight from the north. A 1034mb
surface ridge will be centered in the Central Plains on Sunday
afternoon bringing cooler temperatures but continued dry conditions.
Short wave ridging aloft will begin to build in on Sunday afternoon.

LONG TERM...
An upper-level ridge over the southern Plains will dominate the
pattern for the beginning of the long-term forecast. An upper-level
low currently off the southwest coast of California will affect our
weather later this week.  The ridge will allow for quiet weather and
a gradual warming trend through the first half of the week. At the
peak of the warm-up, on Wednesday, much of the forecast area should
see highs near 80.

The aforementioned closed upper-low will be over southern California
on Sunday and is expected to become an open trough located over the
desert southwest by Tuesday afternoon. The trough will move into the
central Plains driving a cold (cool) front through the area late
Wednesday. This along with falling heights aloft will allow for
cooler temperatures to start the weekend, with highs falling back
into the low 70s on Friday and Saturday.

Kendrick

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

55
Hazardous weather outlook, Oct 31, 2:07 AM CST, 21 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
307 AM CDT Sat Oct 31 2020

TXZ021>044-010815-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
307 AM CDT Sat Oct 31 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Parmer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Parmer forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Drought, Castro

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Castro forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Drought, Swisher

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Swisher forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Drought, Childress

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Childress forecast zone
Reported by
Drought Monitor
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Drought, Bailey

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bailey forecast zone
Reported by
Drought Monitor
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Drought, Lamb

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lamb forecast zone
Reported by
Drought Monitor
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Drought, Hale

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hale forecast zone
Reported by
Drought Monitor
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Drought, Floyd

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Floyd forecast zone
Reported by
Drought Monitor
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Drought, Cochran

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cochran forecast zone
Reported by
Drought Monitor
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Drought, Hockley

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hockley forecast zone
Reported by
Drought Monitor
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Drought, Lubbock

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lubbock forecast zone
Reported by
Drought Monitor
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Drought, Crosby

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Crosby forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Drought, Yoakum

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Yoakum forecast zone
Reported by
Drought Monitor
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

Drought, Terry

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Terry forecast zone
Reported by
Drought Monitor
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Drought, Lynn

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lynn forecast zone
Reported by
Drought Monitor
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, November 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 925738, 925739, 925740, 925741, 925742, 925743, 925744, 925746, 925747, 925748, 925749, 925750, 925751, 925752, 925753.